MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be submitted upon completion.
 
Event or Problem Description
It is alleged that an advance 35 lp low profile balloon catheter was being used for a procedure when the balloon ruptured.It was reported that the complaint device was advanced to the target lesion in cto over another manufacturer's wire guide by ipsilateral approach.The complainant continues that it was during the pre-dilation of the cto lesion in the iliac artery that the balloon ruptured.Another "35 lp" balloon was used to successfully complete the procedure.No adverse events have been reported regarding this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The customer stated the device was used with a competitor's wire guide.There is no information about the dimensions of the competitor's device or if the competitor's device met their manufacturer's quality specifications.The customer stated there was severe calcification in the lesion.According to the ifu, "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.There is no information from the customer regarding the method and monitoring of the balloon inflation.The rated burst pressure (rbp) is documented in the compliance card and label that is included with the device as well as the ifu.The ifu states, "adhere to balloon inflation pressure parameters indicated in the compliance card insert.Do not exceed rated burst pressure.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Based upon the information provided and the characteristics displayed, and no product returned, it is plausible to suggest that this incident was technique related, device compatibility related or human anatomy related.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6732033
Report Number1820334-2017-01798
Device Sequence Number1161287
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)180204(10)5629169
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-4.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1